Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 220, NWS Tulsa, OK

April 24, 2006Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 11:53 PM CDT for Okfuskee County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2006, 11:53 PM CDT (04:53 UTC)
Expired
Apr 25, 2006, 12:45 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 5:30 PM CDTSevere Thunderstorm WatchSPC7 hr
Apr 24, 8:43 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2326 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:47 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 24, 11:47 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT MON APR 24 2006

.MESOSCALE UPDATE...
THE BOWING LINE SEGMENT MOVING ACROSS ADAIR AND NORTHERN SEQUOYAH
COUNTY HAS SLOWED A LITTLE...BUT REFLECTIVITY PATTERN STILL SUGGESTS
SOME POTENIAL FOR NEAR SEVERE GUSTS.  WE HAVE NOT RECEIVED ANY
WIND REPORTS BUT WILL WILL CARRY A SEVERE THUNDERSTORM WARNING
INTO CRAWFORD COUNTY BASED ON THE REFLECTIVITY PATTERN.  WE WILL
EXTEND THE WARNING INTO SEBASTIAN COUNTY AS THE LATEST RADAR
ANIMATION SHOWS A SURGE TOWARD THE SOUTHEAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 24, 9:12 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
911 PM CDT MON APR 24 2006

...SEVERE WEATHER TO CONTINUE INTO THE OVERNIGHT HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA....EASTERN OKLAHOMA.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...WEST OF A TULSA TO MCALESTER LINE.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE ALONG AND AHEAD OF A
DRY LINE/COLD FRONT ACROSS CENTRAL OKLAHOMA THIS EVENING.
THESE THUNDERSTORMS WILL CONTINUE TO BE STRONG TO SEVERE INTO
THE OVERNIGHT HOURS AS THE AIRMASS REMAINS FAVORABLE IN ADVANCE
OF THE FRONTAL BOUNDARY. A FEW TORNADIC SUPERCELLS WILL BE POSSIBLE
AS THE DEEP LAYER SHEAR IS MORE THAN ADEQUATE. THE THUNDERSTORMS WILL
DEVELOP INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS EARLY
TUESDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING
BEFORE ENDING.  HIGH PRESSURE WILL TAKE CONTROL LATER IN THE
DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY.
LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA
FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST
INTO THE AREA FROM THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES
WILL RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 24, 10:11 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT MON APR 24 2006

OKZ063-068-250345-
CHEROKEE OK-DELAWARE OK-
1011 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     DELAWARE

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 1011 PM CDT...DOPPLER RADAR INDICATED A GUST FRONT OUT AHEAD
OF THUNDERSTORMS EXTENDING FROM 13 MILES NORTHWEST OF LEACH TO 8
MILES WEST OF LOST CITY TO 32 MILES WEST OF HULBERT...MOVING
SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OAKS...LEACH...TWIN OAKS...KANSAS...
TAHLEQUAH...HULBERT...ELDON...LOST CITY...PEGGS AND SCRAPER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 10:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT MON APR 24 2006

OKZ067-068-070>072-074-250430-
CHEROKEE OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-SEQUOYAH OK-WAGONER
OK-
1043 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...MUSKOGEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     WAGONER

IN SOUTHEAST OKLAHOMA
     MCINTOSH AND HASKELL

AT 1043 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF TULLAHASSEE TO 3 MILES NORTHWEST
OF EUFAULA...MOVING EAST AT 55 MPH.

A LARGE PORTION OF CHEROKEE...WAGONER...MUSKOGEE...SEQUOYAH...
MCINTOSH AND HASKELL COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 1130 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Local storm report, Apr 24, 11:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     2 S WYNONA              36.52N 96.33W
04/24/2006  M64 MPH          OSAGE              OK   MESONET

&&

JDS
Special weather statement, Apr 24, 11:31 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1131 PM CDT MON APR 24 2006

OKZ065-250500-
OKFUSKEE OK-
1131 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 1131 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTH OF PADEN...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...
BOLEY...MASON AND WELTY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 11:38 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1138 PM CDT MON APR 24 2006

ARZ002-011-250545-
CARROLL AR-MADISON AR-
1138 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 1138 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES WEST OF BUSCH TO 14 MILES WEST OF BEST...
MOVING EAST AT 45 MPH.

A LARGE PORTION OF CARROLL AND MADISON COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1245 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 11:43 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT MON APR 24 2006

ARZ010-250515-
WASHINGTON AR-
1143 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 1143 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SUMMERS TO 4 MILES WEST OF ODELL...MOVING EAST AT
40 MPH.

A LARGE PORTION OF WASHINGTON COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 1215 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:16 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee59 min
Apr 24, 7:28 PM CDTTornado WarningTSATulsa34 min
Apr 24, 7:39 PM CDTSevere Thunderstorm WarningTSARogers48 min
Apr 24, 8:10 PM CDTSevere Thunderstorm WarningTSAWashington65 min
Apr 24, 8:14 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee61 min
Apr 24, 8:43 PM CDTSevere Thunderstorm WarningTSATulsa62 min
Apr 24, 9:14 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner61 min
Apr 24, 9:17 PM CDTSevere Thunderstorm WarningTSAWashington28 min
Apr 24, 9:22 PM CDTSevere Thunderstorm WarningTSAOkfuskee38 min
Apr 24, 9:25 PM CDTSevere Thunderstorm WarningTSACreek43 min
Apr 24, 10:16 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes59 min
Apr 24, 10:57 PM CDTSevere Thunderstorm WarningTSACherokee, Sequoyah63 min
Apr 24, 11:10 PM CDTSevere Thunderstorm WarningTSAAdair50 min
Apr 24, 11:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Apr 25, 12:00 AM CDTSevere Thunderstorm WarningTSASequoyah30 min
Apr 25, 12:58 AM CDTSevere Thunderstorm WarningTSAMcIntosh47 min
Apr 25, 1:48 AM CDTSevere Thunderstorm WarningTSAPushmataha57 min
Apr 25, 2:19 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Apr 25, 2:42 AM CDTSevere Thunderstorm WarningTSAPushmataha63 min
Apr 24, 10:51 PM CDTSevere Thunderstorm WarningTSABenton54 min
Apr 24, 11:39 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.